Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 38, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 22, 1997, 5:46 AM CDT for Maries County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 1997, 5:46 AM CDT (10:46 UTC)
- Expired
- Jun 22, 1997, 9:50 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Maries County, MO
The radar
The St Louis radar (KLSX), 124 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2170 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 221046 FFWSGF MOC125-221450- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 546 AM CDT SUN JUN 22 1997 * FLASH FLOOD WARNING FOR MARIES COUNTY - CENTRAL MISSOURI * UNTIL 950 AM CDT * SOME AREAS OR STREAMS AFFECTED BELLE SUMMERFIELD LANES PRARIE HIGH GATE * CAUSE AND EFFECT A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER CENTRAL MISSOURI HAD PRODUCED HEAVY RAINFALL OVER NORTHEASTERN MARIES COUNTY. RADAR ESTIMATED THAT TWO TO THREE INCHES OF RAIN HAD FALLEN SINCE 200 AM. * FORECAST CONDITIONS ADDITIONAL THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL MOVE THROUGH MARIES COUNTY THROUGH 800 AM...WITH AN ADDITIONAL ONE TO THREE INCHES OF RAIN POSSIBLE MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE TO HIGHER GROUND. MS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 2:37 AM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 22, 2:37 AM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 237 AM CDT SUN JUN 22 1997 PRECIPITATION CHANCES AT THE FOREFRONT OF CONCERN TODAY MCS THAT DEVELOPED SATURDAY EVENING DID SO CLOSE TO HOME...JUST NORTHEAST OF THE FORECAST AREA. 07Z SURFACE ANALYSIS INDICATED A SURFACE BOUNDARY FROM NORTH OF MKC TO NORTH OF COU...WITH THUNDERSTORMS DEVELOPING NEAR COU AND THEN MOVING EAST AND SOUTHEAST INTO THE CGI AREA. EXPECT THIS TO REMAIN TO THE EAST OF THE FORECAST AREA. MODELS IN AGREEMENT ON SENSIBLE WEATHER OVER THE NEXT 48 HOURS: HEIGHTS WILL RISE ACROSS MISSOURI IN RESPONSE TO NEXT MAIN 500 MB WAVE MOVING INTO THE PACIFIC NORTHWEST. PESKY TEXAS 500 MB LOW WILL DRIFT NORTH BUT NOT BECOME A PLAYER UNTIL MONDAY AFTERNOON. WEAKNESS IN THE VORTICITY FIELD OVER SOUTHEAST MISSOURI MAY CAUSE SHOWERS AND THUNDERSTORMS TO FORM...BUT THESE SHOULD REMAIN EAST OF THE FORECAST AREA. BEST POTENTIAL FOR CONVECTION ACROSS THE OZARKS WILL BE DURING THE AFTERNOON AND EARLY EVENING HOURS. WITHOUT UPPER LEVEL SUPPORT...CHANCES FOR DEVELOPMENT LOOK TO BE 20% OR LESS. AS TEXAS LOW ELONGATES NORTH INTO THE CENTRAL PLAINS MONDAY AFTERNOON...LOW CHANCE POPS MAY BE A GOOD IDEA...ESPECIALLY OVER THE WESTERN SECTIONS. CLOUD DEBRIS FROM CENTRAL MISSOURI CONVECTION AND UPPER CLOUDS ROTATING AROUND TEXAS LOW WILL KEEP TEMPERATURES DOWN SLIGHTLY. GUIDANCE TEMPERATURES STILL LOOK REASONABLE GIVEN SOUTHWEST COMPONENT TO SURFACE WINDS AND LACK OF SCATTERED CONVECTION (SEE SATURDAY MORNING). FIRST PERIOD IDEAS: SGF...MOSTLY CLOUDY THIS AM...PARTLY CLOUDY...WARM AND HUMID THIS AFTERNOON. HIGH NEAR 90. SOUTHWEST 10 TO 15. JLN...PARTLY CLOUDY...WARM AND HUMID. HIGH 90 TO 95. SOUTHWEST 10 TO 20. UNO...MOSTLY CLOUDY THIS MORNING...PARTLY CLOUDY...WARM AND HUMID THIS AFTERNOON. HIGH UPPER 80S. SOUTHWEST 10 TO 15. AIZ...MOSTLY CLOUDY THIS MORNING...PARTLY CLOUDY...WARM AND HUMID THIS AFTERNOON. HIGH UPPER 80S. SOUTHWEST 10 TO 15." SGF BB 090/071 090/070 088 08222 JLN BB 093/075 092/073 090 08223 MS
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.